Advertisement

Communications in Mathematical Physics

, Volume 106, Issue 4, pp 659–678 | Cite as

Large-time behavior of discrete velocity boltzmann equations

  • J. Thomas Beale
Article

Abstract

We study the asymptotic behavior of equations representing one-dimensional motions in a fictitious gas with a discrete set of velocities. The solutions considered have finite mass but arbitrary amplitude. With certain assumptions, every solution approaches a state in which each component is a traveling wave without interaction. The techniques are similar to those in an earlier treatment of the Broadwell model [1].

Keywords

Neural Network Statistical Physic Complex System Asymptotic Behavior Early Treatment 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Beale, J.T.: Large-time behavior of the Broadwell model of a discrete velocity gas. Commun. Math. Phys.102, 217–235 (1985)Google Scholar
  2. 2.
    Cabannes, H.: Solution globale du probleme de Cauchy en théorie cinétique discrète. J. Méc.17, 1–22 (1978)Google Scholar
  3. 3.
    Cabannes, H.: The discrete Boltzmann equation (theory and applications), lecture notes, University of California, Berkeley (1980)Google Scholar
  4. 4.
    Cabannes, H.: Comportement asymptotique des solutions de l'équation de Boltzmann discrète. C.R. Acad. Sci. Paris302, S. 1, 249–253 (1986)Google Scholar
  5. 5.
    Gatignol, R.: Théorie cinétique des gaz à répartition discrète de vitesses. Lecture Notes in Physics, Vol. 36. Berlin, Heidelberg, New York: Springer 1975Google Scholar
  6. 6.
    Godunov, S.K., Sultangazin, U.M.: On discrete models of the kinetic Boltzmann equation. Russ. Math. Surveys26, No. 3, 1–56 (1971)Google Scholar
  7. 7.
    Hamdache, K.: Existence globale et comportement asymptotique pour l'équation de Boltzmann à répartition discrète des vitesses. J. Méc. Théor. Appl.3, 761–785 (1984)Google Scholar
  8. 8.
    Hamdache, K.: On the discrete velocity models of the Boltzmann equation. PreprintGoogle Scholar
  9. 9.
    Illner, R.: Global existence results for discrete velocity models of the Boltzmann equation in several dimensions. J. Méc. Théor. Appl.1, 611–622 (1982)Google Scholar
  10. 10.
    Kaniel, S., Shinbrot, M.: The Boltzmann equation, II: Some discrete velocity models. J. Méc.19, 581–593 (1980)Google Scholar
  11. 11.
    Kawashima, S.: Global solution of the initial value problem for a discrete velocity model. Proc. Jpn. Acad.57, 19–24 (1981)Google Scholar
  12. 12.
    Nishida, T., Mimura, M.: On the Broadwell's model for a simple discrete velocity gas. Proc. Jpn. Acad.50, 812–817 (1974)Google Scholar
  13. 13.
    Tartar, L.: Existence globale pom un système hyperbolique semilinéarie de la théorie cinétique des gaz. Séminaire Goulaouic-Schwarz, No. 1 (1975/1976)Google Scholar
  14. 14.
    Tartar, L.: Some existence theorems for semilinear hyperbolic systems in one space variable, MRC Technical Summary Report, University of Wisconsin (1980)Google Scholar

Copyright information

© Springer-Verlag 1986

Authors and Affiliations

  • J. Thomas Beale
    • 1
  1. 1.Department of MathematicsDuke UniversityDurhamUSA

Personalised recommendations